Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2008, 5:29 PM CDT for Sumner County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 5:29 PM CDT (22:29 UTC)
- Expired
- May 26, 2008, 6:26 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Sumner County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 27.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 262229
SVRICT
KSC191-262330-
/O.NEW.KICT.SV.W.0161.080526T2229Z-080526T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 630 PM CDT.
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTH HAVEN...OR 8 MILES EAST OF CALDWELL...AND MOVING
NORTHEAST AT 23 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CALDWELL...GEUDA SPRINGS...HUNNEWELL...OXFORD...SOUTH HAVEN...
PERTH.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 9776 3720 9756 3738 9714 3700 9714
3699 9750
TIME...MOT...LOC 2229Z 224DEG 20KT 3708 9745
$$
COX3 follow-up statements
000
WWUS53 KICT 262240
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT MON MAY 26 2008
KSC191-262330-
/O.CON.KICT.SV.W.0161.000000T0000Z-080526T2330Z/
SUMNER KS-
541 PM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 630 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SOUTH HAVEN...OR 15 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT
24 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR GEUDA SPRINGS BY 610 PM CDT.
6 MILES SOUTHEAST OF OXFORD BY 625 PM CDT.
THE TOWN OF HUNNEWELL IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3700 9776 3720 9756 3738 9714 3700 9714
3699 9750
TIME...MOT...LOC 2241Z 233DEG 20KT 3706 9736
$$
LAWSON000
WWUS53 KICT 262308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT MON MAY 26 2008
KSC191-262330-
/O.CON.KICT.SV.W.0161.000000T0000Z-080526T2330Z/
SUMNER KS-
608 PM CDT MON MAY 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMNER COUNTY UNTIL 630 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF SOUTH HAVEN...OR 18 MILES SOUTH OF
WELLINGTON...MOVING EAST AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR GEUDA SPRINGS BY 630 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3700 9776 3720 9756 3738 9714 3700 9714
3699 9750
TIME...MOT...LOC 2308Z 253DEG 16KT 3703 9728
$$
LAWSON000
WWUS53 KICT 262326
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT MON MAY 26 2008
KSC191-262335-
/O.CAN.KICT.SV.W.0161.000000T0000Z-080526T2330Z/
SUMNER KS-
625 PM CDT MON MAY 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
HOWEVER A POWERFUL THUNDERSTORM REMAINS JUST SOUTH OF THE
KANSAS-OKLAHOMA BORDER AND IS TRACKING EAST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3700 9776 3720 9756 3738 9714 3700 9714
3699 9750
TIME...MOT...LOC 2325Z 253DEG 16KT 3705 9719
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:01 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 26, 3:01 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CDT MON MAY 26 2008 .DISCUSSION... VERY CHALLENGING FIRST PERIOD FORECAST WITH SEVERE CONVECTION AND FLOODING POSSIBLE. SYNOPSIS: CURRENTLY HAVE A WARM FRONT SAGGING DOWN FROM THE NORTH AND EXTENDS FROM JUST NORTH OF KSLN TO NORTH OF KDDC. AN AXIS OF DEEPER MOISTURE...EVIDENT BY BETTER CU FIELD...EXTENDS FROM THE TX PANHANDLE AND INTO THE WESTERN PORTION OF FORECAST AREA. WATER VAPOR IMAGERY SHOWS THE MAIN UPPER ENERGY SITUATED NORTHWEST OF THE FOUR CORNERS REGION WITH A SPEED MAX ROTATING AROUND THE SOUTHERN END OF THE TROUGH. TONIGHT: CONVECTION OVER EASTERN KANSAS HAS BEEN DRIVEN BY ISENTROPIC LIFT ALONG THE 310-315K SURFACE. THIS ACTIVITY KICKED OUT AN OUTFLOW BOUNDARY CAUSING ADDITIONAL ELEVATED STORMS TO DEVELOP THIS AFTERNOON. CONVECTIVE TREND CONFIDENCE IS HIGHEST WITH ACTIVITY TO CONTINUE/BECOME MORE WIDESPREAD NORTH OF THE CURRENTLY OUTFLOW BOUNDARY...OR CLOSER TO WARM FRONT OVER SOUTH CENTRAL/SE KS THIS EVENING. WITH SAGGING SYNOPTIC BOUNDARY AND LOW LEVEL JET CONVERGING ALONG THIS FEATURE...A CLASSIC FLOODING SCENARIO IS SETTING UP FOR EASTERN PORTIONS OF FORECAST AREA. WITH GROUNDS ALREADY SATURATED FROM STORMS THIS MORNING...WILL GO WITH A FLOOD WATCH FOR BASICALLY THE EASTERN HALF OF THE FORECAST AREA THROUGH 18Z TUE. WITH EXPECTED RAINFALL OVERNIGHT...AM CONFIDENT WELL GET INTO SOME RIVER FLOODING FOR AREAS OF SE KS OVERNIGHT INTO TUE. CONFIDENCE IN CONVECTIVE TRENDS DECREASES WITH THE ACTIVITY FURTHER WEST. STORMS HAVE STARTED TO DEVELOP IN THE DEEPER MOISTURE OVER THE TX PANHANDLE BUT THERE DOESNT APPEAR TO BE A WELL DEFINED BOUNDARY TO FOCUS ACTIVITY ON...WITH THE DRYLINE MUCH FURTHER WEST. CURRENT THINKING IS THAT STORMS WILL FESTER OVER SOUTHERN AND SW PORTION OF FORECAST AREA ALONG THE OUTFLOW BOUNDARY WITH HAIL BEING THE MAIN THREAT. FEEL THE MORE WIDESPREAD ACTIVITY WILL COME CLOSE TO OR A BIT AFTER 00Z AS LOW LEVEL JET GETS CRANKED UP. HAIL AND HIGH WINDS WILL BE THE MAIN THREAT FOR ANY STORM OVERNIGHT. FEEL THE BEST TOR THREAT WILL BE THROUGH 03Z WITH STORMS THAT DEVELOP WEST OF FORECAST AREA THIS AFTERNOON AND MOVE INTO THE WESTERN FRINGES OF FORECAST AREA. TUE-THU: SYNOPTIC FRONT WILL CONTINUE ITS JOURNEY SOUTH ON TUE AND BY 00Z WED WILL BE SITUATED FROM NEAR KCNU TO NEAR KOKC. SHOWERS AND STORMS WILL CONTINUE TO FESTER ALONG AND JUST BEHIND THE FRONT. THEREFORE SE KS WILL HAVE THE BEST SHOT AT MORE WIDESPREAD SHOWERS AND STORMS TUE AND A CONTINUED FLOODING THREAT. ALSO CANT RULE OUT SOME HAILERS OVER SE KS DURING THE DAY TUE WITH LOW LEVEL MOISTURE STAYING AROUND. BY 12Z WED THE SURFACE FRONT WILL BE SOUTH OF THE FORECAST AREA AND WILL JUST LINGER A SLIGHT CHANCE OVER EXTREME SE KS FOR ANYTHING STAYING JUST NORTH OF THE FRONT. ANOTHER UPPER WAVE WILL BE APPROACHING THE DESERT SOUTHWEST ON TUE WITH AN UPPER RIDGE SITUATED OVER THE CENTRAL PLAINS. THIS WILL ALLOW HIGH PRESSURE TO REMAIN OVER THE EASTERN HALF OF KANSAS WITH RETURN FLOW STARTING BACK UP FOR THE WESTERN HALF. WITH EXPECTED RIDGE OVER AREA...WILL LEAVE FORECAST DRY FOR THU AND THU NIGHT. FRI-MON: BOTH ECMWF AND GFS AGREE ON LIFTING THE UPPER WAVE TO OUR SW INTO EXTREME NW KS/NE DURING THE DAY FRI. AS THIS FEATURE CONTINUES EAST...IT WILL DRAG A SURFACE TROUGH DOWN THROUGH THE AREA ON FRI NIGHT. THEREFORE WILL CONTINUE PRECIP CHANCES OVER THE ENTIRE AREA FOR FRI NIGHT. THE UPPER PATTERN WILL REMAIN PROGRESSIVE AS THIS WAVE QUICKLY MOVES OFF GIVING WAY TO WEAK UPPER RIDGING OVER THE AREA THROUGH THE WEEKEND...KEEPING PRECIP OUT OF THE FORECAST. A DEEPER AND MORE POWERFUL UPPER WAVE WILL MOVE ON SHORE ON MON...POSSIBLY GETTING US BACK INTO SEVERE WEATHER MODE FOR THE BEGINNING/MIDDLE OF NEXT WEEK. CONFIDENCE IS HIGH THAT TEMPS THROUGH THESE PERIODS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND 90S. LAWSON && .AVIATION... FOR THE 18Z TAF SUITE. CURRENT CONVECTION ACROSS SOUTHEAST KS CONTINUES TO DIMINISH AT THIS TIME. WILL KEEP SOME VCTS IN THE KCNU TAF FOR AT LEAST THE NEXT COUPLE OF HOURS UNTIL THIS CONVECTION COMES TO AN END. ALSO NOTED SOME MVFR CEILINGS ACROSS CENTRAL AND SOUTH CENTRAL KS. EXPECT THIS CLOUD COVER TO SLOWLY BURN OFF AS THE AFTERNOON PROGRESSES. ATTENTION THEN SHIFTS TO CONVECTION CHANCES TO THE WEST OF KHUT/KRSL AND KICT THIS EVENING. WILL GO WITH VCTS NEAR THESE AREA AFTER 23Z AND EXTEND IT UNTIL 06Z AS CONVECTION IS PROGGED TO MOVE ACROSS MOST OF CENTRAL AND SOUTH KS DURING THE EVENING HOURS. WILL ALSO INCLUDE A TEMPO GROUP FOR SOME VARIABLE GUSTY WINDS AND REDUCE VISIBILITIES TO MVFR WITH SOME STRONGER STORMS EXPECTED TO MOVE ACROSS KHUT/KICT AREAS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 75 54 72 / 80 30 30 10 HUTCHINSON 64 70 50 69 / 80 30 20 10 NEWTON 66 73 52 71 / 80 30 20 10 ELDORADO 68 76 54 72 / 80 40 30 10 WINFIELD-KWLD 70 78 56 74 / 70 30 30 10 RUSSELL 56 62 45 68 / 80 30 20 10 GREAT BEND 58 63 46 68 / 80 30 20 10 SALINA 63 64 48 70 / 80 30 20 10 MCPHERSON 64 69 49 70 / 80 30 20 10 COFFEYVILLE 71 81 59 76 / 70 60 50 20 CHANUTE 69 79 56 74 / 70 50 40 20 IOLA 68 78 54 73 / 80 50 30 20 PARSONS-KPPF 70 80 58 75 / 70 60 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-069>072- 093>096-098>100. &&
Hazardous weather outlook, May 26, 3:50 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT MON MAY 26 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 539 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE....TONIGHT STORMS ARE EXPECTED TO DEVELOP ALONG AN OUTFLOW BOUNDARY AND WARM FRONT LATE THIS AFTERNOON AND ARE EXPECTED TO BECOME MORE NUMEROUS TOWARD SUNSET AS THE SURFACE FRONT TRACKS FURTHER SOUTH. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO GOLF BALL SIZE AND WINDS TO 60 MPH. THE HIGHEST SEVERE POTENTIAL WILL BE FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135 AS STORMS TO OR WEST MOVE INTO THE AREA. THIS IS ALSO THE LOCATION WHERE A TORNADO CAN NOT BE RULED OUT THROUGH 10 PM. WITH GROUNDS SATURATED FROM RAINS OVER THE PAST COUPLE OF DAYS...ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OVERNIGHT INTO TUESDAY...WITH SOME RIVER FLOODING POSSIBLE OVER EASTERN KANSAS. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM EUREKA TO ELDORADO TO WELLINGTON TUESDAY AFTERNOON AND EVENING. THE EXTENT AND MAGNITUDE OF THE SEVERE THREAT IS HIGHLY DEPENDENT ON WHAT HAPPENS MONDAY NIGHT. FLOODING WILL ALSO BE POSSIBLE TUESDAY FROM HEAVY RAINS OVERNIGHT. PLEASE SEE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. THUNDERSTORMS WILL ALSO AFFECT THE AREA FRIDAY NIGHT. LATER OUTLOOKS WILL CONTAIN MORE DETAILED INFORMATION. PLEASE CONTINUE TO CHECK LATER WEATHER PRODUCTS FOR UPDATED INFORMATION. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...MAKE SURE YOU HAVE ACCESS TO WATCHES AND WARNINGS...AND PLAN OF WHAT YOU WILL DO IF SEVERE WEATHER THREATENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS CENTRAL KANSAS... AND OVER THE ENTIRE AREA TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST KANSAS ON TUESDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/LAWSON
In the hours before
Local storm report, May 26, 5:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 S EAST WICHITA 37.67N 97.26W
05/26/2008 E1.75 INCH SEDGWICK KS BROADCAST MEDIA
AT PAWNEE AND SENECA. FROM KWCH-TV
&&
BDKLocal storm report, May 26, 5:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/26/2008 E1.50 INCH SEDGWICK KS BROADCAST MEDIA
AT WATER AND KELLOGG. FROM KAKE TV.
&&
BDKLocal storm report, May 26, 5:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL EAST WICHITA 37.68N 97.26W
05/26/2008 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE NEAR THE INTERSECTION
OF HILLSIDE AND DOUGLAS.
&&
ADKLocal storm report, May 26, 5:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL EAST WICHITA 37.68N 97.26W
05/26/2008 E1.50 INCH SEDGWICK KS BROADCAST MEDIA
AT 47TH AND PAWNEE. FROM KAKE TV.
&&
BDKLocal storm report, May 26, 5:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 1 E DOWNTOWN WICHITA 37.69N 97.32W
05/26/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
HALF COVERING THE GROUND AT 9TH AND ARMOUR. FROM KWCH-TV.
&&
BDKLocal storm report, May 26, 5:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLOOD 2 N WINFIELD 37.30N 96.97W
05/26/2008 COWLEY KS EMERGENCY MNGR
WATER OVER THE ROAD AT 132ND AND 91ST.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | ICT | Saline | 30 min |
| May 25, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 43 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 91 min |
| May 25, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 51 min |
| May 25, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 45 min |
| May 25, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 65 min |
| May 25, 7:52 PM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, McPherson, Reno, Rice, Saline | 3 hr |
| May 25, 8:17 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 59 min |
| May 25, 8:40 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 19 min |
| May 25, 8:54 PM CDT | Tornado Warning | ICT | Harvey, Marion | 36 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 85 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
| May 25, 9:59 PM CDT | Tornado Warning | ICT | Reno | 31 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 55 min |
| May 25, 10:21 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 8 hr |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 39 min |
| May 25, 10:48 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice, Saline | 8 hr |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| May 25, 11:21 PM CDT | Tornado Warning | ICT | Butler | 39 min |
| May 25, 11:32 PM CDT | Tornado Warning | ICT | Butler | 28 min |
| May 25, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Elk, Greenwood | 68 min |
| May 25, 11:47 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 28 min |
| May 26, 10:27 AM CDT | Areal Flood Warning | ICT | Greenwood, Montgomery, Wilson | 5 hr |
| May 26, 1:00 PM CDT | Flash Flood Warning | ICT | Montgomery, Wilson | 7 hr |
| May 26, 1:06 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| May 26, 1:49 PM CDT | Areal Flood Warning | ICT | Elk | 5 hr |
| May 26, 2:09 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| May 26, 2:15 PM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| May 26, 2:18 PM CDT | River Flood Warning | ICT | Chase, Lyon | 30 hr |
| May 26, 3:07 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 38 min |
| May 26, 3:44 PM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 30 hr |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| May 26, 4:00 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| May 26, 4:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 51 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 24 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 49 min |
| May 26, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 42 min |
| May 26, 5:24 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 64 min |
| May 26, 5:33 PM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 55 min |
| May 26, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 26, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 61 min |
| May 26, 6:30 PM CDT | Areal Flood Warning | ICT | Ellsworth | 5 hr |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.